zbMATH — the first resource for mathematics

Microscopic structure of shocks in conservation laws. (English) Zbl 0836.76046
Summary: We show that in conservation laws the disturbances propagate along the characteristic lines and shocks. We use this to investigate the macroscopic behavior of second class particles in such stochastic models as asymmetric simple exclusion and zero range processes, in one space dimension. We show that a second class particle follows the characteristic lines and shocks of the hydrodynamic equation.

76L05 Shock waves and blast waves in fluid mechanics
76M35 Stochastic analysis applied to problems in fluid mechanics
35L65 Hyperbolic conservation laws
Full Text: DOI Numdam EuDML
[1] Cocozza, C. T., Processus des misanthropes, Z. Wahrs. Verw. Gebiete, Vol. 70, 509-523, (1985) · Zbl 0554.60097
[2] Dafermos, C. M., Generalized characteristics and the structure of solutions of hyperbolic conservation laws, Indiana U. Math. J., Vol. 26, 1097-1119, (1977) · Zbl 0377.35051
[3] DeMasi, A.; Kipnis, C.; Presutti, E.; Sadda, E., Microscopic structure at the shock in the asymmetric simple exclusion, Stochastics, Vol. 27, 151-165, (1989) · Zbl 0679.60094
[4] Ferrari, P. A., Shock fluctuations in asymmetric simple exclusions, Probab. Theor. Related Fields, Vol. 91, 81-101, (1992) · Zbl 0744.60117
[5] P. A. Ferrari and L. R. G. Fontes, Current fluctuations for the asymmetric simple exclusion process, preprint. · Zbl 0806.60099
[6] P. A. Ferrari, and L. R. G. Fontes, Shock fluctuations in the asymmetric simple exclusion process, preprint. · Zbl 0801.60094
[7] Filippov, A. F., Differential equations with discontinuous right-hand side, Mat. Sbornik (N.S.), Vol. 51, 93, 93-128, (1960) · Zbl 0138.32204
[8] Gärtner, J.; Presutti, E., Shock fluctuations in a particle system, Annales de lΊ.Η.Ρ, Vol. 53, 1-14, (1989) · Zbl 0705.76054
[9] Lax, P. D., Hyperbolic systems of conservation laws and the mathematical theory of shock waves, Conf. Board Math. Sei., Vol. 11, (1973), SIAM · Zbl 0268.35062
[10] Lax, P. D., Hyperbolic systems of conservation laws, Commun. Pure Appl. Math., Vol. 10, 537-566, (1957) · Zbl 0081.08803
[11] Liggett, T. M., Interacting particle systems, (1985), Springer · Zbl 0559.60078
[12] F. Rezakhanlou, Evolution of tagged particles in non-reversible particle systems, to appear in Commun. Math. Phys. · Zbl 0811.60094
[13] Rezakhanlou, F., Hydrodynamic limit for attractive particle systems on ℤ^{d}, Commun. Math. Phys., Vol. 140, 417-448, (1991) · Zbl 0738.60098
[14] Spohn, H., Large scale dynamics for interacting particles, (1991), Springer · Zbl 0742.76002
[15] Wick, W. D., A dynamical phase transition in an infinite particle system, J. Stat. Phys., Vol. 38, 1015-1025, (1985) · Zbl 0625.76080
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.